Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Involutions with $W(F)=1$

Author: Zhi Lü
Journal: Proc. Amer. Math. Soc. 128 (2000), 307-313
MSC (1991): Primary 57R85; Secondary 57R90
Published electronically: May 6, 1999
MathSciNet review: 1654097
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(T,M^n)$ be a smooth involution on a closed $n$-dimensional manifold such that all Stiefel-Whitney classes of the tangent bundle to each component of the fixed point set $F$ of $(T,M^n)$ vanish in positive dimension. In this paper, we estimate the least possible lower bound of dim$F$ if $(T,M^n)$ does not bound.

References [Enhancements On Off] (What's this?)

  • [1] P.E.Conner and E.E.Floyd, Differentiable periodic maps, Springer, Berlin, 1964. MR 31:750
  • [2] P.E.Conner and E.E.Floyd, Fibring within a cobordism class, Mich. Math. J., 12(1965), 33-47. MR 31:4038
  • [3] P.E.Conner, Differentiable periodic maps, 2nd ed., Lecture Notes in Math., 738 (Springer,Berlin,1979). MR 81f:57018
  • [4] C.Kosniowski and R.E.Stong, Involutions and characteristic numbers, Topology, 17(1978), 309-330. MR 82a:57036
  • [5] R.E.Stong, Notes on cobordism theory, Princeton University Press, Princeton, N. J.,1968. MR 40:2108
  • [6] J.M.Boardman, On manifolds with involution, Bull. Amer. Math. Soc., 73(1968),136-138. MR 34:5093

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57R85, 57R90

Retrieve articles in all journals with MSC (1991): 57R85, 57R90

Additional Information

Zhi Lü
Affiliation: Department of Applied Mathematics, Tsinghua University, Beijing, 100084, People’s Republic of China
Address at time of publication: Graduate School of Mathematical Sciences, University of Tokyo, 3-8-1 Komaba, Meguro-ku, Tokyo 153-8914, Japan

Keywords: Involution, fixed point set, symmetric polynomial function, bordism
Received by editor(s): March 24, 1998
Published electronically: May 6, 1999
Additional Notes: This work is supported by Youthful Foundation of Tsinghua University and the Japanese Government Scholarship.
Communicated by: Ralph Cohen
Article copyright: © Copyright 1999 American Mathematical Society